Recurrent Intramural Hematoma of the Small Intestine in a Severe Hemophilia A Patient with a High Titer of Factor VIII Inhibitor: A Case Report and Review of the Literature
- 105 Downloads
A 17-year-old man with severe hemophilia A (factor VIII <1%) developed intermittent left upper quadrant pain. He had a high titer of factor VIII inhibitor (1024 Bethesda units/mL) and was diagnosed with intramural hematoma of the jejunum. He was managed conservatively with activated prothrombin complex concentrate (APCC), resulting in the resolution of symptoms. He developed recurrent intramural hematoma of the small intestine over the next 54 months, and was successfully treated with APCC. This case highlights a rare clinical manifestation in hemophilia patients, and also indicates the effectiveness of APCC instead of exploratory surgery for intramural hematoma. Cases of intramural hematoma of the gastrointestinal tract among hemophilia patients are also reviewed.
Key wordsHemophilia A Inhibitor Intramural hematoma Small intestine Activated prothrombin complex concentrate
Unable to display preview. Download preview PDF.
- 12.Ettingshausen CE, Saguer IM, Kreuz W. Portal vein thrombosis in a patient with severe haemophilia A and F V G1691A mutation during continuous infusion of F VIII after intramural jejunal bleeding—successful thrombolysis under heparin therapy. Eur J Pediatr. 1999;158(suppl 3):S180–182.CrossRefPubMedGoogle Scholar
- 31.Berntorp E, Donfield S, Waters J, et al. The FEIBA NovoSeven Comparative Study (FENOC)—a randomized evaluation of bypassing agents in hemophilia complicated by inhibitors. Blood. 2005;106:98a.Google Scholar